Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The Selberg zeta function and scattering poles for Kleinian groups


Author: Peter A. Perry
Journal: Bull. Amer. Math. Soc. 24 (1991), 327-333
MSC (1985): Primary 58G25; Secondary 35P25, 58F20
DOI: https://doi.org/10.1090/S0273-0979-1991-16024-6
MathSciNet review: 1077266
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. S. Agmon, On the spectral theory of the Laplacian on non-compact hyperbolic manifolds, Journées "Équations aux derivées partielles" (Saint Jean de Monts, 1987), Exposée No. XVII, École Polytechnique, Palaiseau, 1987. MR 920012
  • 2. D. Anosov, Geodesic flows on closed Riemann manifolds with negative curvature, Proc. Steklov Math. Inst. 90 (1967), 1-235. MR 242194
  • 3. C. Bardos, J. C. Guillot and J. Ralston, La relation de Poisson pour l'équation des ondes dans un ouvert non borné. Application à la théorie de la diffusion, Comm. Partial Differential Equations 7 (1982), 905-958. MR 668585
  • 4. I. Chavel, Eigenvalues in Riemannian geometry, Academic Press, New York, 1984. MR 2229062
  • 5. J. Elstrodt, Die Selbergsche Spurformel für kompakte Riemannische Flächen, Jber. d. Dt. Math.-Verein 83 (1981), 45-77. MR 612411
  • 6. C. Epstein, private communication.
  • 7. R. Froese, P. Hislop, and P. Perry, The Laplace operator on hyperbolic three-manifolds with cusps of non-maximal rank, Invent. Math, (submitted).
  • 8. D. Fried, The Zeta functions of Ruelle and Selberg. I, Ann. Sci. École Norm. Sup. 19 (1986), 491-517. MR 875085
  • 9. R. Gangolli, Zeta functions of Selberg's type for compact space forms of symmetric spaces of rank one, Illinois J. Math. 21 (1977), 1-41. MR 485702
  • 10. C. Gérard, Asymptotique des poles de la matrice de scattering pour deux obstacles strictement convexes. Université de Paris-Sud, preprint, 1989. MR 874573
  • 11. D. Hejhal, The Selberg trace formula for PSL(2, R). I, Lecture Notes in Math., vol. 548, Springer-Verlag, Berlin, Heidelberg, New York, 1976. MR 439755
  • 12. M. Ikawa, On the poles of the scattering matrix for two strictly convex obstacles, J. Math. Kyoto Univ. 23 (1983), 127-194. MR 692733
  • 13. P. Lax and R. S. Phillips, The asymptotic distribution of lattice points in Euclidean and non-Euclidean spaces, J. Funct. Anal. 46 (1982), 280-350. MR 661875
  • 14. P. Lax and R. S. Phillips, Translation representation for automorphic solutions of the non-Euclidean wave equation. I, II, III, Comm. Pure. Appl. Math. 37 (1984), 303-328; 779-813 and 38 (1985), 179-208. MR 739923
  • 15. P. Lax and R. S. Phillips, Translation representation for automorphic solutions of the non-Euclidean wave equation. IV, Stanford University, preprint, 1990.
  • 16. N. Mandouvalos, The theory of Eisenstein series for Kleinian groups, The Selberg Trace Formula and Related Topics (D. Hejhal, P. Sarnak, and A. Terras, eds.), Contemp. Math., vol. 53, Amer. Math. Soc. Providence, RI, 1986, pp. 357-370. MR 853566
  • 17. N. Mandouvalos, Spectral theory and Eisenstein series for Klenian groups, Proc. London Math. Soc. 57 (1988), 209-238. MR 950590
  • 18. N. Mandouvalos, Scattering operator, Eisenstein series, inner product formula, and Maass-Selberg relations for Kleinian groups, Mem. Amer. Math. Soc. 400 (1989), 1-87. MR 989747
  • 19. N. Mandouvalos, Scattering operator and Eisenstein integral for Kleinian groups, Math. Proc. Cambridge Philos. Soc. (1990) MR 1074709
  • 20. H. P. McKean, Selberg's trace formula as applied to a compact Riemann surface, Comm. Pure. Appl. Math. 25 (1972), 225-246. MR 473166
  • 21. R. B. Melrose, Polynomial bounds on the number of scattering poles, J. Funct. Anal. 53 (1983), 287-303. MR 724031
  • 22. R. B. Melrose, Polynomial bounds on the distribution of poles in scattering by an obstacle, Journées "Équations aux derivées partielles, " Saint-Jean-de-Monts, 1984.
  • 23. R. Mazzeo and R. Melrose, Meromorphic extension of the resolvent on complete spaces with asymptotically constant negative curvature, J. Funct. Anal. 75 (1987), 260-310 MR 916753
  • 24. S. J. Patterson, The Laplacian operator on a Riemann surface. I, II, III, Compositio Math. 31 (1975), 83-107; 32 (1976) 71-112; and 33 (1976), 227-259. MR 384702
  • 25. S. J. Patterson, The Selberg zeta-function of a Kleinian group, Number Theory, Trace Formulas, and Discrete Groups: Symposium in honor of Atle Selberg, Oslo, Norway, July 14-21, 1987, New York, Academic Press, 1989, pp. 409-442. MR 993330
  • 26. P. A. Perry, The Laplace operator on a hyperbolic manifold. II. Eisenstein series and the scattering matrix, J. Reine Angew. Math. 398 (1989), 67-91. MR 998472
  • 27. P. A. Perry, The Selberg zeta function and a local trace formula for Kleinian groups, J. Reine Angew. Math. 410 (1990), 116-152. MR 1068802
  • 28. P. A. Perry, Trace formulas and scattering poles for the Laplacian on a hyperbolic manifold. To appear in the Proceedings of an International Conference on "Spectral and scattering theory of differential operators" held in honor of Shmuel Agmon at Hebrew University, Jerusalem, June 12-15, 1990. MR 1978313
  • 29. P. A. Perry, On the distribution of scattering poles for Kleinian groups (in preparation).
  • 30. A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, J. Indian Math. Soc. 20 (1956), 47-87. MR 88511
  • 31. D. Ruelle, Zeta-functions for expanding maps and Anosov flows, Invent. Math. 34 (1976), 231-242. MR 420720
  • 32. S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. (N.S.) 73 (1967), 747-817. MR 228014
  • 33. M. Zworski, Distribution of poles for scattering on the real line, J. Funct. Anal. 73 (1987), 277-296. MR 899652
  • 34. M. Zworski, Sharp polynomial bounds on the number of scattering poles of radial potentials, MIT, preprint, 1989. MR 987299
  • 35. M. Zworski, Sharp polynomial bounds on the number of scattering poles, MIT, preprint, 1989. MR 1016891

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 58G25, 35P25, 58F20

Retrieve articles in all journals with MSC (1985): 58G25, 35P25, 58F20


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1991-16024-6

American Mathematical Society